Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
127 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Suggest an alternative medicine for Amlodipin

I am looking for an alternate BP medicine that helps the kidney, does not increase potassium and does not cause swelling in legs and feet. I have kidney disease stage4, take Losartan (which caused my potassium to rise) and was put on amlodipin also to bring BP lower. It has caused my legs and ankles to swell. Is there a different med that could replace amlodipin that won t hurt my kidney but not cause swelling?
Tue, 18 Dec 2018
Report Abuse
General & Family Physician 's  Response
Hi,

You are right Amlodipine can cause edema and we need to stop it if is troublesome. There are few alternative. These include beta blockers like atenolol or metoprolol. Similarly, we can use thiazide diuretics like chlorothiazide. So discuss this with your doctor as an option. Do not switch it without your doctor advice.

Hope I have answered your query. Let me know if I can assist you further.

Regards,
Dr. Mahboob Ur Rahman,
General & Family Physician
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

last 7 years iam on numlo AT for recently i have seen swelling in both of my legs doctors say to stop numlo AT, due to amlodipine my legs are...